Pain Management Community
are you serious, I gotta hurt even more?
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

are you serious, I gotta hurt even more?

I was on the fentanyl patch, 50mcg every 3 days for 2 weeks, I quit taking the patch, thinking I didn't need it anymore, as my pancreatitis pain had become almost nonexistant.  It's been 4 days now and the pain I am feeling now is so ridiculous that I wanna just scream! I feel like the bones in my legs and arms are being broken in many pieces, a feeling I know well after suffering multiple fractures and breaks in both arms.  Should I be "weaned" off of this medication, or should I just fight it out, funny thing is the pain isn't getting any worse, but on the same token, it's not getting any better either after 4 days now. ANY advice can help, I mean the pain of pancreatitis put me in the hospital in the first place, but this pain is worse, yet I don't wanna seem like some kind of drug addict by going to the ER, and I can't get through to my doctor before tomorrow as he was out of town today. PLEASE HELP!
Related Discussions
10 Comments Post a Comment
Blank
1187071_tn?1279373298
You might be withdrawling from the patch. I am not a dr but that is what it sounds like. When i was withdrawling from morphine I thought I was dieing, the pain was so bad. You can't stop the patch like that you have to be weaned off of it. Call your dr first thing in the morning and see what can be done. If you are withdrawling you might have to get back on the patch so you will feel better. Do you have any at home?
I was told to never stop any kind of pain meds without talking to your dr first, you can get very sick from it. We have some people on this board that uses the patch and they might have some better advice for you.
Best of luck to you
Jamie
Blank
1301089_tn?1290670171
Oh Dear, absolutely you must be weaned off fentanyl.  I suspect some of the pain you're feeling is rebound pain.  After stopping pain meds, the pain will come back much stronger than before.

Call your Pain doc first thing in the morning.  Let them know.

Sara
Blank
1301089_tn?1290670171
Woops!  I forgot to welcome you to our community of chronic pain sufferers.  Please do keep in mind while we're not doctors we do have many members who are very medically savvy.  But our advice must never be mistaken as advice from a doctor.

Jamie said it best.  Call your doctor in the morning.  I went off fentanyl by myself and it's not something I would recommend to anyone.  It can be dangerous and it is painful.

Good luck and welcome,
Sara
Blank
655875_tn?1295698707
You may need to go to the ER.  If you are honest with them and tell them that you quit the fentanyl cold turkey, they should not treat you like a drug addict.  You are not suppose to quit cold turkey like this.  It could be very dangerous to your body and you could end up having seizures or even worse.  Good luck and I hope you are okay.
Blank
Avatar_f_tn
RunningMom is right about quitting the fentanyl cold turkey possibly causing seizures.  This happened to me.  I had been on the patch for a couple of years and started having really bad side effects from it.  My doctor immediately put me on a different narcotic, however she also immediately had me remove the patch without weaning me down off of it.  Within I'd say about 6-8 hours, I was in the midst of several seizures per hour and I have NEVER had any seizures before in my life (and have not had any since)

My saving grace was that I was already in the hospital as a result of one of the side effect problesm the fentanyl had been giving me, so I was in the best possible place already when it started happening.  I'd hate to think how bad it could have been if I had been at home instead.

fortunately, they were able to give me medications to stop the seizures, and they also started giving me small doses of IV fentanyl - just enough to keep me from continuing to have the seizures until my body coudl adjust to the new narcotic pain meds.

While the side effects I was having from the patch were very bad, if I had known beforehand what would happen, I defintely would have chosen to stay on the fentanyl and slowly wean down off of it rather than going "cold turkey" and going through what I had to endure.

By all means, call your doctor FIRST THING IN THE MORNING.  Even though you've only been on the patch for a couple of weeks, you still may need to go back on it - at a lower dose - to wean off of it safely.

Best of luck!
Blank
82861_tn?1333457511
Yes, you are in withdrawal.  Since you've made it this far, your doctor should put you on a different, lower-power narcotic to help get rid of the withdrawal symptoms.  Then you can slowly wean off the new med.  Withdrawal hurts.  The receptors in your brain that the fentanyl were attached to got used to having it.  Now the receptors are wide open and throwing a temper tantrum.

Until you get something sorted out with your doctor, soaking in a hot bath helps.  Of course, it's temporary and you may end up spending more time in the tub than out of it.  At least it's some relief.

I so feel for you and hope your doctor doesn't leave you hanging in misery.  Please let us know what happens.  We're all praying that help is on the way!  :-)
Blank
Avatar_f_tn
I agree with everyone else.  Call your doctor or go to the ER.  (Does your doctor have a covering doc for emergencies?)  Withdrawal can be long and very painful and you definitely don't want to have any seizures.

Good luck, and Ihope you'll let us know what happened.
Blank
Avatar_f_tn
Hi dring,

I want to Welcome you to the Pain Management Forum and tell you how VERY glad we are that you are a member on this Forum. You need to understand that there are NO Doctors on this Forum only CP (Chronic Pain) Patients that share with each other our experiences and expertise on our different CP areas.

I'm so sorry that you are having this pain.

You didn't tell us what happened to make your pain go away.  

Did the Dr. fix your problem with some type of treatment?

Is it possible that the reason your Pancreatic Pain is gone is because using the Fentanyl Patch is TAKING the pain away?

IF that is the case then you still need the patch to keep the pain away. The Patch works so well sometimes that the Pain DOES go away but it's because of the medicine in the Patch NOT because the problem is solved.

I'm sorry if I missed something in your post but I didn't see ANYTHING that said what happened to MAKE your pain go away EXCEPT for the fact that you were on the Patch. If this is the case you NEED to put your Patch back on because you need it for the pain,

Yes, you are going thru withdrawal BUT you also are still having your pain on TOP of that. You need to call your Dr. and tell him/her what has happened and what you did by taking off the patch. The Patch won't heal your problem it ONLY helps the pain to go away.

PLEASE give us some more information here because so much information is missing from your post that I am afraid that we ALL got the wrong idea here.

I'm looking forward to your update in filling us in on ALL that is going on here...Sherry
Blank
1363343_tn?1287165230
well, I made it through what was definately withdrawls. THanks to all you guys for your encouragement, and sorry that it has ben so long since I came here, I actually forgot about it until today when I needed to post a new question.  I was put on a lower power narcotic for 2 weeks and slowly weaned off of that medication, there has been no recurrence of the pancreatitis, and I am thankful.  I am hoping that it will stay gone, and if not, if I ever have to be put on the patch again, I know that i need to come off of it slowly, not cold-turkey
Blank
82861_tn?1333457511
Great news!  Pancreatitis is one horribly painful condition, and I pray you never have to experience it again.  Glad to hear you got help with the fentanyl withdrawal too.  :-)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Pain Answerers
535089_tn?1400677119
Blank
Mollyrae
WI
7721494_tn?1408157057
Blank
philnoir
Four Corners, CO
1193998_tn?1265121197
Blank
carolanivey
OH
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_m_tn
Blank
trixy71
Avatar_f_tn
Blank
Weathergirl21